MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FIVE S 3.5X65, STERILE, FOR SINGLE USE,; FIVE S, LARYNGOSCOPE

KARL STORZ SE & CO. KG FIVE S 3.5X65, STERILE, FOR SINGLE USE,; FIVE S, LARYNGOSCOPE
Model Number 091361-06
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the scope was used for an awake fibre-optic intubation the camera tip broke off and went missing during bronchoscopy.The bronchoscope was already in the trachea, but the et tube struggled to railroad through the mass lesion at the vocal cords.The scope was pulled back to confirm the position of the et tube, but the picture went blurry and did not clear with suctioning.The patient started to desaturate.The scope was retracted, and the ventilation was initiated.The scope was checked for completeness, and it was discovered that the camera tip was absent.After the procedure, the tip was found on the floor.The intubation was unsuccessfully, and a tracheostomy needs to be performed.The cause of the tracheostomy is unknown, but due to the steps taken and the additional treatment, this case was deemed reportable.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The kind and amount of damage (sharp deformation on shaft ~70mm from distal side, the shaft is deformed oval in entire length between ~35 - 300mm from distal side, vertebrae shows deformation under distal rubber joint vertebrae- shaft is loose and rotating freely.Vertebrae moved out form shaft ~1mm) found during investigation indicates that the endoscope has been exposed to inappropriate forces, ignoring the correct handling given in the ifu.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FIVE S 3.5X65, STERILE, FOR SINGLE USE,
Common Device Name
FIVE S, LARYNGOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key17117788
Report Number9610617-2023-00128
Device Sequence Number17804584
Product Code CAL
UDI-Device Identifier04048551422519
UDI-Public4048551422519
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number091361-06
Device Catalogue Number091361-06
Device Lot Number100080554
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown